Jump to content

Photo

over does of lantus

- - - - -

  • Please log in to reply
8 replies to this topic

#1
RickR

RickR

    Junior Member

  • New Members
  • Pip
  • 4 posts
Hello,
I am brand new to the site....I took 50 units of lantus at 7pm and another 50 units at 1:30am. I use lantus and novolog 70/30 and took the lantus before dinner as a mistake. Now I am afraid to go to bed. What should I do?

#2
2high

2high

    Senior Member

  • Seniors
  • 3,452 posts
How are your numbers sitting? Keep a close eye, and test regularly - probably hourly or so, if it was me. An extra 50 units is a huge dose. Have you got some high protein foods handy? Things to try and keep your numbers up and steady, like eggs, peanut butter, cheese... Good luck. Its only 6.45pm here, so I'll be up a while if you need to keep checking in .

Katie - T1 since age 8, October 1992.

Mum to Riley, 19th August 2010, and Koby, 23 October 2013


#3
RickR

RickR

    Junior Member

  • New Members
  • Pip
  • 4 posts
Hi, thanks for the reply....I only have one test strip left so I wanted to save it....I just ate an apple and am thinking about some peanut butter just in case. Should I go ahead and test or wait a bit??? Thanks again!!!!!!!

#4
2high

2high

    Senior Member

  • Seniors
  • 3,452 posts
Eek... not a good situation to be in, you poor thing! Is there an urgent care centre or something you could go to for monitoring overnight? Or to get some more test strips to get you through until tomorrow?

If not, I'd probably snack every so often. Have you got good hypo awareness? If so, I'd save the test strip for a while, until you feel like you may be low. Some people may disagree with me, but in this case, I'd probably rather run a little on the high side than risk a bad low with no ability to test.

Katie - T1 since age 8, October 1992.

Mum to Riley, 19th August 2010, and Koby, 23 October 2013


#5
RickR

RickR

    Junior Member

  • New Members
  • Pip
  • 4 posts
I can go to an overnite drug store, my numbers have been running pretty high for sometime and am scheduled to go back to the Dr. in the morning.....so I think that will be my plan. I cant believe I took the wrong shot!!!!! And as soon as I took the lantus, it hit me that I probably screwed up. Sure enough my novalog pen wasnt in the cabinet, only the lantus. My novolog was on a center island.....anyway, thank you so much for your quick response. I am probably going to just stay up the night, so I might be back later. Have a day down under!

#6
aggie168

aggie168

    Senior Member

  • Seniors
  • 1,372 posts
  • LocationTexas
  • I am a:Type 1
Timeout, if I understand you correctly, you took 50u of Lantus instead of 50u of Novolog 70/30 at dinner. If that is correct, you then have just more of the long acting (basel) insulin (Lantus) and do not have the faster acting Novolog half in your body to cover the dinner. If that is your case, then, you number should just be running high for the next 6 to 24 hours. It should not go low. Hope that make sense. :)

===============================================
DX 02/2002, Minimed 530G(751) w/CGMS on Humalog
Aspirin 81mg + Lipitor 10mg + Losartan 50mg

10/2014 A1C 5.6 Chol=141 Trig=75 HDL=49 LDL=77
05/2014 A1C 5.8 Chol=154 Trig=96 HDL=48 LDL=87


#7
RickR

RickR

    Junior Member

  • New Members
  • Pip
  • 4 posts
Thanks Aggie...I took 100 units of lantus. I should have taken 50 units of novalog before dinner but took the lantus instead, which was at 7pm. I fell asleep on the couch, which is probably a great thing, then woke up about 1:30 and took the lantus again (50 units). As soon as I took the lantus I realized that I had already taken it, as my novalog pen wasnt in the cabinet. It was on an island in the kitchen. I was talking with my wife as I got the pen out and took my shot. I didnt even look at the color I guess. Anyway, its now 9:27 and just woke up so I am going to call my Dr.
Thanks, Rick

#8
Hammer

Hammer

    Senior Member

  • Seniors
  • 5,791 posts
  • I am a:Type 2
It sounds like things are working out okay for you. To understand what the extra Lantus that you took by mistake did to you is very easy. The Novolog 70/30 means that each dose of it contains 70% of a long acting insulin and 30% of a rapid acting insulin. Since you should have taken 50 units of the 70/30 mix, that meant that you would have taken 35 units of a long acting insulin....similar to Lantus. By taking 50 units of Lantus, you took 15 units too many of the long acting insulin, so you overdosed by 15 units. If your fasting levels have been high like you said, then most likely, you wouldn't have gone low. Since you only had one test strip, that made it difficult to see exactly what your BG levels were doing from hour to hour, so to play it safe, you should have something on hand to munch on that contained carbs....like glucose tablets.

Presently taking: Hyzaar for blood pressure:
Novolog and Lantus for diabetes.
Welchol for cholesterol and diabetes
Mega-Red Omega-3 Krill Oil (300 mg)
Mega-Red D3 (5000 IU)
I was diagnosed in 2003...

(The human body is so resilient that no matter how badly you abuse it, it will still last you a lifetime.)


#9
confussedt2

confussedt2

    Member

  • Members
  • 199 posts
HI,I had done the reverse of what OP did,i was thinking LANTUS but took NOVOLOG instead and filled my syringe with 70u's of NOVOLOG injected the NOVOLOG and as i was injecting insulin it finely dawned
me what i had done,when i stopped the injection had injected 60u's of NOVOLOG instead of the normal 40u's NOVOLOG,so i started taking ORANGE JUICE to keep my B/S from going low
thats also when i found out how little insulin i was taking for meals i am now up to about 60u's OF NOVOLOG. I use OJ for a low since it is liquid and will get into your body quicker.

Edited by confussedt2, 08 January 2013 - 04:01 AM.
words

10/17/2010
glucose-139
creatinine0.99
calcium 8.7
total cholesterol 171
trigl. 194
hdl cholesterol 36
tot/hdl 4.75
A1c 6.8
average glucose 148
Levemir
metfor
NOVOLOG




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users